Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 16, 2014, 6:35 PM CDT for 6 counties in Iowa. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 6:35 PM CDT (23:35 UTC)
- Expired
- Jun 17, 2014, 3:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cerro Gordo County, IA, Franklin County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:55 PM CDT | FLASH FLOOD | Hampton, IA | AT LEAST 6 IN OF WATER FLOWING ACROSS PORTIONS OF IA HWY 3 IN THE HAMPTON AREA. FLOODING OF AG FIELDS WITH RUNOFF APPROACHING ROADS AND HIGHWAYS. |
| Jun 16, 8:00 PM CDT | HEAVY RAIN 2.85 | Hampton, IA | EVENT TOTAL FOR TODAY THUS FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795
WGUS53 KDMX 162335
FFWDMX
IAC033-069-081-189-195-197-170230-
/O.NEW.KDMX.FF.W.0014.140616T2335Z-140617T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
WORTH COUNTY IN NORTH CENTRAL IOWA...
HANCOCK COUNTY IN NORTH CENTRAL IOWA...
NORTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 930 PM CDT
* AT 632 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
WITH HEAVY RAINFALL MOVING ACROSS THE WARNED AREA. ADDITIONAL
THUNDERSTORMS WERE APPROACHING THE WARNED AREA FROM THE WEST.
THESE STORMS ARE CAPABLE OF PRODUCING AS MUCH AS 2 INCHES OF RAIN
PER HOUR. ALTHOUGH NO FLASH FLOODING HAS YET BEEN REPORTED...HEAVY
RAINFALL FROM THESE STORMS IS EXPECTED TO LEAD TO FLASH FLOODING
THIS EVENING AND TONIGHT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MASON CITY...HAMPTON...FOREST CITY...GARNER...CLARION...
NORTHWOOD...BELMOND...LAKE MILLS...BRITT...MANLY...SHEFFIELD...
ROCKWELL...CLEAR LAKE...MASON CITY MUNICIPAL AIRPORT...EAGLE
LAKE...RICE LAKE...ELM LAKE...BUFFALO CENTER...VENTURA AND KANAWHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4269 9303 4270 9397 4350 9397 4350 9303
$$
ZOGG2 follow-up statements
589 WGUS73 KDMX 170032 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 732 PM CDT MON JUN 16 2014 IAC033-069-081-189-195-197-170230- /O.CON.KDMX.FF.W.0014.000000T0000Z-140617T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN IA-WINNEBAGO IA-WORTH IA-HANCOCK IA-WRIGHT IA- CERRO GORDO IA- 732 PM CDT MON JUN 16 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR FRANKLIN...WINNEBAGO...WORTH...HANCOCK...NORTHERN WRIGHT AND CERRO GORDO COUNTIES... AT 730 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS SOUTHERN PORTIONS OF THE WARNED AREA. RADAR ESTIMATES THAT 2 TO 2 1/2 INCHES OF RAIN HAS ALREADY FALLEN...WITH THE HEAVIEST RAINFALL AMOUNTS SOUTH OF A LINE THROUGH BRITT AND THORNTON. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO MOVE INTO THE WARNED AREA THE REST OF THIS EVENING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MASON CITY...HAMPTON...FOREST CITY...GARNER...CLARION...NORTHWOOD... BELMOND...LAKE MILLS...BRITT...MANLY...SHEFFIELD...ROCKWELL...CLEAR LAKE...MASON CITY MUNICIPAL AIRPORT...EAGLE LAKE...RICE LAKE...ELM LAKE...BUFFALO CENTER...VENTURA AND KANAWHA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4269 9303 4270 9397 4350 9397 4350 9303 $$ ZOGG
207
WGUS53 KDMX 170202
FFWDMX
IAC033-069-081-189-195-197-170830-
/O.EXT.KDMX.FF.W.0014.000000T0000Z-140617T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
902 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
WORTH COUNTY IN NORTH CENTRAL IOWA...
HANCOCK COUNTY IN NORTH CENTRAL IOWA...
NORTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 330 AM CDT TUESDAY
* AT 901 PM CDT...DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS
WITH HEAVY RAINFALL APPROACHING THE WARNED AREA FROM THE WEST. A
PROLONGED PERIOD OF THUNDERSTORMS WITH MODERATE TO LOCALLY HEAVY
RAINFALL IS EXPECTED OVERNIGHT...WHICH HAS PROMPTED TO EXTENSION
OF THE WARNING. THIS ADDITIONAL RAINFALL WILL PROLONG THE THREAT
OF FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MASON CITY...HAMPTON...FOREST CITY...GARNER...CLARION...
NORTHWOOD...BELMOND...LAKE MILLS...BRITT...MANLY...SHEFFIELD...
ROCKWELL...CLEAR LAKE...MASON CITY MUNICIPAL AIRPORT...EAGLE
LAKE...RICE LAKE...ELM LAKE...BUFFALO CENTER...VENTURA AND KANAWHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4269 9303 4270 9397 4350 9397 4350 9303
$$
ZOGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:17 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 16, 3:17 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 317 PM CDT MON JUN 16 2014 .SHORT TERM /TONIGHT/... ISSUED AT 317 PM CDT MON JUN 16 2014 WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA INTO SENR IA. THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST. VERY UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG. WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO DEVELOP. WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES SHORTLY. ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST FEW DAYS HAVE BEEN QUITE WET. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 317 PM CDT MON JUN 16 2014 SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK. && .AVIATION...16/18Z ISSUED AT 108 PM CDT MON JUN 16 2014 CONDITIONS GENERALLY REMAINING VFR AT THE TAF SITES THIS AFTERNOON. BAND OF MVFR CIGS NEAR THE WARM FRONT THE ONLY EXCEPTION. AREAS OF THUNDERSTORMS OVER NORTHWEST IA WILL EXIT...WITH NEXT ROUND MOVING SOUTHEAST OUT OF SD. THIS WILL ROLL ACROSS THE TAF SITES TONIGHT AND TRIED TO TIME IFR CONDITIONS WITH THE PASSAGE OF THE AREA. GUSTY WLY WINDS ON TUE WITH VFR THROUGH THE DAY. OUTLOOK...UNSETTLED WEATHER WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS UNDER BUILDING RIDGE ALOFT. CONDITIONS WILL BE VFR THROUGH THE MOST PART OUTSIDE OF THUNDERSTORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET- FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...MS JUN 14 LONG TERM...BEERENDS AVIATION...MS JUN 14
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT MON JUN 16 2014 IAZ004>007-015>017-023>028-033>039-171000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL RATES EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. IAZ070>075-081>086-092>097-171000- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. IAZ044>050-057>062-171000- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT. MJB
In the hours before
Local storm report, Jun 16, 6:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL HUMBOLDT 42.72N 94.22W
06/16/2014 E0.75 INCH HUMBOLDT IA TRAINED SPOTTER
0607 PM HAIL 4 W HUMBOLDT 42.72N 94.30W
06/16/2014 E1.75 INCH HUMBOLDT IA TRAINED SPOTTER
&&
MS JUN 14Local storm report, Jun 16, 6:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
617 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST SW ALGONA 43.07N 94.23W
06/16/2014 E50 MPH KOSSUTH IA TRAINED SPOTTER
PEA HAIL AND SMALL BRANCHES DOWN.
&&
MS JUN 14Local storm report, Jun 16, 6:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL NNE GRAETTINGER 43.24N 94.75W
06/16/2014 E0.88 INCH PALO ALTO IA TRAINED SPOTTER
0611 PM HAIL RUTLAND 42.76N 94.29W
06/16/2014 E1.75 INCH HUMBOLDT IA TRAINED SPOTTER
&&
MS JUN 14Local storm report, Jun 16, 6:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST ALGONA AIRPORT 43.08N 94.27W
06/16/2014 M62 MPH KOSSUTH IA AWOS
&&
MS JUN 14Local storm report, Jun 16, 6:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL GILMORE CITY 42.73N 94.46W
06/16/2014 E1.00 INCH POCAHONTAS IA TRAINED SPOTTER
&&
MS JUN 14Local storm report, Jun 16, 6:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
633 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 6 N HUMBOLDT 42.81N 94.22W
06/16/2014 M4.00 INCH HUMBOLDT IA TRAINED SPOTTER
HAIL MEASURDEC 3.5 INCHES IN DIAMETER
&&
MS JUN 14The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:00 PM CDT | Special Weather Statement | DMX | Crawford | 45 min |
| Jun 16, 1:07 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 68 min |
| Jun 16, 1:13 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 32 min |
| Jun 16, 2:57 PM CDT | Special Weather Statement | DMX | Jasper | 63 min |
| Jun 16, 3:28 PM CDT | Flash Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more | 12 hr |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 43 min |
| Jun 16, 5:09 PM CDT | Flash Flood Warning | DMX | Emmet, Kossuth, Palo Alto | 6 hr |
| Jun 16, 5:11 PM CDT | Tornado Warning | DMX | Emmet, Kossuth | 34 min |
| Jun 16, 5:13 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto, Pocahontas | 62 min |
| Jun 16, 5:28 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 62 min |
| Jun 16, 5:33 PM CDT | Tornado Warning | DMX | Palo Alto | 42 min |
| Jun 16, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 59 min |
| Jun 16, 5:51 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago, Worth | 54 min |
| Jun 16, 5:56 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 34 min |
| Jun 16, 6:26 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright | 64 min |
| Jun 16, 6:33 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 42 min |
| Jun 16, 6:33 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Worth | 27 min |
| Jun 16, 6:36 PM CDT | Tornado Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 24 min |
| Jun 16, 6:43 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Worth | 47 min |
| Jun 16, 6:49 PM CDT | Tornado Warning | DMX | Cerro Gordo, Worth | 26 min |
| Jun 16, 6:53 PM CDT | Tornado Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 37 min |
| Jun 16, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin | 34 min |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.